Ectopic heartbeats, taking Seroxat for anxiety attacks. ECG normal. Can medication cause this?

default
Posted on Thu, 28 Jun 2012 in Heart Rate and Rhythm Disorders
Question: Hi, I am a 42 year old female and in 2010 had severe anxiety attacks. I was put on 15mg diazepam, 80mg propranolol and 40mg seroxat a day. This stopped the attacks and after six months, I had a battle coming off the diazepam, but did it slowly, followed by the propranolol and recently seroxat. I got down to 10mg seroxat and then stopped taking it, but the withdrawal effects were awful and I felt so ill. I also have been experiencing horrible ectopic heartbeats, especially when I am sitting down. I have been to the doctor and then said as long as I wasn' having chest pain and dizziness no to worry. However, how ever much I try not to worry, I do. I have now gone back on 10mg seroxat but they have not improved. I also had an ecg which showed nothing. Can all the medication I have been on have caused this?
doctor
Answered by Dr. Praveen Tayal 6 hours later
Hello,
Thanks for posting your query.
The medications you took do cause withdrawal symptoms on stopping but these do not cause persistent ectopic heart beats after you have stopped taking them.
The most likely cause of your symptoms is anxiety and stress.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12049 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Meditation

doctor1 MD

Hi This is Jeeva from Bangalore. I am rhumatic heart patient since 1987 onwards. Recently I came to know I have sivere AR and PH. But day to day...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

Hi, My name is Bahni.I have a five year old son.We live in Hong Kong.The problem i am facing with my son is he is very unattentive in is class and...

doctor1 MD

hi i am tapas ghosh from india.my father is suffereing multple CVA stroke in last 1.5 yrs.He had weakness in rights legs and hands,speech,facial...

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific...

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I...

doctor1 MD

I'm having recurring sharp pains in my head. Seems to be behind right eye and radiates to top of head. Pain is fleeting, but head feels strange...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2